Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Starting my titration today...


[De...]

Recommended Posts

Hi everybody,

 

I’m so glad I found you all. I’ve been on 15mg of Valium since around 2004. I had POTS, but they told me I was having panic attacks...for 6 years, they diagnosed my tachycardia as panic. At some point, I realized the diazepam was helping my vertigo, but, in hindsight, I realize the more and longer I took it - the more symptoms I got. I thought I had MS forever. I do have a couple white matter lesions, but I saw the neurologist the other day, and he said my MRI from 2007 matches my MRI last week, and he actually blamed the diazepam they told me I NEEDED alike a diabetic needs insulin - was the cause of all of my neuro problems. I was devastated as I had spent years reading about how benzos deplete your body of other things and make your neurotransmitters go haywire.

 

So, here I find myself - needing to come off of this drug. It’s the only reason I haven’t tried to have a baby with my wife. There is fear and hope right now. Maybe I can have the life I wanted; maybe it’ll be complete torture snd I’ll be close to 40 or later before I even stabilize (I’m 35, 36 in December).

 

My plan is to dry cut 1mg down every 2 weeks, depending on how I feel. The doctor said go down by 2.5, but NO WAY!

 

I seriously hope I can do this and that I don’t feel like I’m losing my mind or end up in some psych ward. I’m profoundly afraid of those things. I just want to feel

How I did before I started this awful medication. I know I had anxiety, but the anxiety after my first panic attack was anxiety about having another panic attack!

 

I welcome any thoughts or experiences. I’m so scared. My wife says she will be with my through the whole thing, but I don’t want I ruin her life too. She’s 19 years older than me, and she wants a baby too. I just want to feel normal or close to normal again. I don’t know how I’m supposed to feel right now.

 

😞

Link to comment
Share on other sites

Hi Determined.

 

Do you know about the Ashton Manual? Here's a link:

 

https://benzo.org.uk/manual/bzsched.htm

 

You can find your dosage on Schedule 2. That ought to help you plan your taper. I followed Ashton all the way down to 5 mgs. dry-cutting, then switched to a daily liquid reduction plan. I, too, started at 15 mgs of valium.

 

Hope this helps.

 

Katz

 

 

 

Link to comment
Share on other sites

Hi Katz,

 

I did read the Ashton manual. I didn’t see a schedule for 15mg, but perhaps I missed a line? I also heard it can be a bit fast for some people so I thought I’d try dropping by a lower % (I think 1mg is between 6-7%).

 

You felt okay?

Link to comment
Share on other sites

I felt okay, Determined. A little sedated at first, but that passed. Yes, many ppl find Ashton too fast, and slowing your taper down is never wrong. I'm not sure why I "crashed" at 5 mgs. Maybe my taper rate was too fast. Feeling crappy snuck up on me and I never attributed it to the fact that my taper might be too fast. Wish I had paid attention.

 

You're doing the right thing. Getting "in the weeds" is miserable.

 

Best to you,

 

Katz

Link to comment
Share on other sites

You know, Determined, it wasn't uniformly awful. The first part, where I followed Ashton, was not hard at all. I fatuously figured I'd be "done" in six months, or whatever Ashton's schedule predicted. But, as I said, I guess I just ignored the niggling feelings of dizziness, headaches, and all-over flu-like crappiness. Or figured they were par for the course.

 

But I got really, really sick at 5 mgs. Intense nausea and all-over fluey feelings. Body aches. Brain zaps. So I decided to hold. I held for 3 months. Things did not improve. I consulted a buddy on here who is a pharmacologist, as well as some other buddies in my  group and took their advice -- I needed to dose more often.  I was dosing once a day, which *should* have been okay, but for me, it evidently wasn't. Splitting my dose, discovering when to dose and all the falderol around that took another 6 months. Ha. So much for being done. And from then on it was hell on wheels. I felt absolutely rotten for the rest of my taper. I changed to a DLMT hoping that would improve things, and I'm not sure it did. But the prospect of more "cut and suffer" filled me with dread. Psychologically a DLMT it was better for me -- creeping down 1 ml at a time. That's why I say, try to stay "out of the weeds". I never recovered. I felt awful until my last dose. THEN, little by little, I began to feel better.

 

So, I'm a cautionary tale. Keep track of your s/x and don't hesitate to slow down.

 

Best to you,

 

Katz

Link to comment
Share on other sites

Wow.

 

How do you feel now? Did you have chronic illness symptoms or was it mainly anxiety and panic?

 

How long has it been since your last dose?

 

Thanks so much for all of your input. I decided tonight to cut two of my three 5mg doses/day down to 4.5 and see how I feel over the next two weeks. I just did my first cut with a scale, and I’m already nervous about the brain zaps. I felt them  even before I started this titration (like little seizures followed by bad headaches - I don’t know what they felt like for you).

 

Jen

Link to comment
Share on other sites

 

I feel okay now, Jen. 99.9% recovered. A bit headachy now and then but really, who knows what's that's all about. I seriously doubt leftover benzo s/x are causing headaches. Probably too much time at the computer lol!

 

I don't think my benzo w/d distress was due to anxiety and panic. (My NP thought so and I wanted to strangle her). I think my rotten physical s/x caused a certain degree of anxiety, but the physical s/x in and of themselves were unlike anything I'd ever experienced before. It was a thoroughly miserable time. I felt so ill I couldn't eat -- lost 45 pounds.

 

My last dose? I remember it very well. It was a Valentine's Day present to myself -- Feb 14, 2015. Freedom!

 

My brain zaps were like little electric shocks inside my head. Very weird and unsettling. I could almost "hear" them. Zzzzt, zzzzt.

 

You take it easy, Jen. If I can be of help, just reach out.

 

Best,

 

Katz

Link to comment
Share on other sites

×
×
  • Create New...